MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM CALIBRATED DRILL BIT QC 250MM/95MM; BIT, DRILL
Model Number 03.113.024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine incoming inspection on (b)(6) 2019, a calibrated drill bit was returned with a missing component.There was no patient involvement.This report is for a 2.8mm calibrated drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot: part: 03.113.024-us; lot: l546505; manufacturing site: bettlach.Release to warehouse date: 28.Aug.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: it was reported on may 16, 2019 during routine incoming inspection, a calibrated drill bit was returned with a missing component.There was no patient involvement.This complaint involves (1) device.Flow: damage upon visual inspection, it was noticed that the stop ring was broke off the device and was not returned.Hence, the complaint is confirmed for the missing component.Dimension inspection: it was not performed as missing stop ring was not returned.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM CALIBRATED DRILL BIT QC 250MM/95MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8708304
Report Number2939274-2019-58724
Device Sequence Number1992342
Product Code HTW
UDI-Device Identifier10886982072900
UDI-Public(01)10886982072900
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.113.024
Device Catalogue Number03.113.024
Device Lot NumberL546505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1